09-11-2005, 12:11 PM
Senior Veteran (female)
Join Date: Aug 2004
Location: Suburban P
Re: Atarax & Alcohol...WHOAAA!!!
Originally Posted by LonelyTraveler
I was'nt sure wether to post this under "allergies", "anxiety" or "medications" but when I did a search for "Atarax" here in the forums, most instances of "Atarax" turned up here in the anxiety section and since I do suffer from anxiety and panic attacks and also take Atarax, I guess I'll just post my message here.
Anyway, My daily routine is to wake up, take a 1mg Lorazepam (for anxiety), a coffee and then go about my day. Usually, I'll have 2-3 gin and sodas (1 oz of gin per drink) in the late afternoon and finally, an Atarax in the evening to help with sleep. Atarax, as some of you may know is a powerful antihistamine used to treat anxiety (which I have), allergies (which I also have) and sometimes alcoholism (which I may or may not have but probably do and am just in denial).
I have noticed that when I take my usual Lorazepam in the mornings and then have a few drinks in the afternoon (but NO Atarax), I tend to sleep pretty good and wake up feeling normal. Also, if take a Lorazepam in the mornings, DO NOT drink all day but take an Atarx in the evenings, I wake up feeling a bit "drugged" but still feel pretty normal.
However, when I take my usual Lorazepam in the mornings, a few glasses of gin and soda in the afternoons and then an Atarax in the evenings, I ALWAYS have weird things happen to me in the mornings. It seems that mixing alcohol and Atarax is not a good thing!. Here is what I experience when I mix alcohol and Atarax...
* Dozens or very weird and vivid dreams all night
* Jolted awake several times during the night
* "shocking", "popping" or "vibrating" sensation in my head in the mornings.
* Feeling totally dettached, surreal and spaced out in the mornings.
* Talking and arguing in my sleep.
* Weird, panicky feeling that starts out as a "jolt" in my head.
* Hearing someone call my name (not sure if I'm dreaming or what)
* Wake up feeling unsteady, uneasy and very strange in ways I can't even describe.
I guess the simple question here is wether anyone else has ever had a similar experience while on Atarax (or a combination of Atarax and alcohol). I don't have all these strange things happen when I just drink or even when I just take Atarax...it's only when I drink and then later, take an Atarax.
- Thank's again for any and all input!
There is an interaction between Atarax and alcohol, which shouldn't be a surprise considering that's when you have your problems. Alcohol can increase the effects (both intentional and side effects) of Atarax. It can cause in depression of your central nervous system, which may cause impairment of judgment, thinking, and motor skills. It's recommended not to drink or limit alcohol while taking Atarax